EconPapers    
Economics at your fingertips  
 

Products of Random Variables

John H. Drew, Diane L. Evans, Andrew G. Glen and Lawrence M. Leemis
Additional contact information
John H. Drew: The College of William and Mary
Diane L. Evans: Rose-Hulman Institute of Technology
Andrew G. Glen: Colorado College
Lawrence M. Leemis: The College of William and Mary

Chapter 6 in Computational Probability, 2017, pp 73-86 from Springer

Abstract: Abstract This chapter describes an algorithm for computing the PDF of the product of two independent continuous random variables. This algorithm has been implemented in the Product procedure in APPL. The algorithms behind the Transform and BiTransform procedures from the two previous chapters differ fundamentally from the algorithm behind the Product procedure in that the transformation algorithms are more general whereas determining the distribution of the product of two random variables is more specific. Some examples given in the chapter demonstrate the algorithm’s application.

Keywords: Independent Random Variable; Discrete Random Variable; Continuous Random Variable; Joint Support; Positive Interval (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:isochp:978-3-319-43323-3_6

Ordering information: This item can be ordered from
http://www.springer.com/9783319433233

DOI: 10.1007/978-3-319-43323-3_6

Access Statistics for this chapter

More chapters in International Series in Operations Research & Management Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:isochp:978-3-319-43323-3_6